Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Dynamical systems from function algebras


Authors: Tim Pennings and Justin Peters
Journal: Proc. Amer. Math. Soc. 105 (1989), 80-86
MSC: Primary 46J10; Secondary 43A45, 46L30, 46L55
MathSciNet review: 973840
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be compact Hausdorff, $ \Sigma $ the natural numbers or integers, $ \varphi :X \to X$, and $ \{ {\varphi ^k}:k \in \Sigma \} $ a (semi)group of continuous functions from $ X$ to $ X$. Given the dynamical system $ (X,\varphi ,\Sigma )$, let $ \mathfrak{A}$ be a $ \Sigma $-invariant $ {C^*}$-algebra of bounded functions containing $ C(X)$. There is a natural extension $ (\hat X,\hat \varphi ,\Sigma )$ of $ (X,\varphi ,\Sigma )$ where $ \hat X$ is the spectrum of $ \mathfrak{A}$ and $ \hat \varphi $ is given by $ \hat \varphi (\hat x)f = \hat x(f \circ \varphi )$. If $ \mathfrak{A}$ has a dense subset of functions continuous on a cofinite set, then $ (\hat X,\hat \varphi ,\Sigma )$ inherits the properties of minimality and topological transitivity from $ (X,\varphi ,\Sigma )$ if $ \mathfrak{A}$ contains no point characteristic functions.


References [Enhancements On Off] (What's this?)

  • [1] S. K. Berberian, The character space of the algebra of regulated functions, Pacific J. Math. 74 (1978), no. 1, 15–36. MR 487932
  • [2] John B. Conway, A course in functional analysis, Graduate Texts in Mathematics, vol. 96, Springer-Verlag, New York, 1985. MR 768926
  • [3] Jacques Dixmier, 𝐶*-algebras, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1977. Translated from the French by Francis Jellett; North-Holland Mathematical Library, Vol. 15. MR 0458185
  • [4] Robert Ellis, Lectures on topological dynamics, W. A. Benjamin, Inc., New York, 1969. MR 0267561
  • [5] H. Furstenberg, Recurrence in ergodic theory and combinatorial number theory, Princeton University Press, Princeton, N.J., 1981. M. B. Porter Lectures. MR 603625
  • [6] Peter Walters, An introduction to ergodic theory, Graduate Texts in Mathematics, vol. 79, Springer-Verlag, New York-Berlin, 1982. MR 648108

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J10, 43A45, 46L30, 46L55

Retrieve articles in all journals with MSC: 46J10, 43A45, 46L30, 46L55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0973840-3
Keywords: Dynamical system, extension, Gelfand transform, minimal, orbit, spectrum, topologically transitive
Article copyright: © Copyright 1989 American Mathematical Society